Hail, Oktibbeha
- When
- April 11, 12:12 PM CST to 12:19 PM CST
- Where
- Oktibbeha County, 3.1 mi SE of Maben to 8 mi E of Maben
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.518, -89.042
A potent upper level system and cold front pushed across the region during the early afternoon hours of April 11th. The best moisture and instability were located across eastern Mississippi and into Alabama.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A potent upper level system and cold front pushed across the region during the early afternoon hours of April 11th. The best moisture and instability were located across eastern Mississippi and into Alabama. As the front clashed into this unstable airmass, scattered thunderstorms began to fire and a few of them became severe. The worst of the severe weather occurred over Alabama where storms were able to organize into several large supercells.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 11, 9:37 AM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1037 AM CDT WED APR 11 2007
.DISCUSSION...HAVE ISSUED AN UPDATE TO CLEAN UP A BUNCH OF THINGS AND
TO DIVIDE UP TIMING AND TRIED TO SHOW HOW THINGS MAY EVOLVE OVER THE
NEXT 1-6 HRS. ALL PRODUCTS AND UPDATED GRIDS ARE OUT.
WE CURRENTLY HAVE A COLD FRONT MOVING INTO THE NW PORTION OF THE CWA
AS OF 10Z. THIS FRONT IS BEING DRIVEN BY A NICE DISTURBANCE WHICH IS
LIFTING THROUGH THE MIDWEST. AN AREA OF ASCENT WAS NOTED ON WATER
VAPOR ALONG AND JUST E OF THE MS RIVER. THIS AREA OF ASCENT IS THE
MAIN FEATURE TO GET THINGS GOING TODAY AND IT IS MOVING STEADILY EAST
AND WILL LIKELY BE OUT OF THE CWA BY 3-4 PM.
NOT OVERLY EXCITED BY STRONG/SVR STORM DEVELOPMENT. HOWEVER...WE DO
HAVE STEEP LAPSE RATES IN PLACE...DECENT LOW-LEVEL MOISTURE AND A
SOURCE OF LIFT. WITH MORE NEG FACTORS IN PLACE...POSITION OF UPPER
JET...STRONG CAP AND DEEP MOISTURE ADV FAR E...I FEEL THERE ONLY
EXISTS A SMALL SHOT AT STRONG/SVR STORMS WHICH IF OCCUR...WOULD BE
FURTHER EAST. DUE TO THIS...HAVE ADJ THE HWO A TAD AND SHAPED UP
TIMING SOME. EXPECT THINGS TO BE OUT OF THE CWA BY 4 PM.
CLEARING WILL BE ABRUPT BEHIND FRONT AND SHOULD SPREAD E THROUGH
TODAY. I HAVE ALSO TWEAKED TEMPS AND SFC DEWPTS TO MATCH CURRENT
TRENDS. I WARMED MAX TEMPS A BIT ACROSS THE NW HALF AS A GOOD DEAL OF
SUNSHINE WILL ALLOW FOR AT LEAST MID 70S THIS AFTERNOON.
SFC WINDS WILL ALSO BE QUITE BREEZY ACROSS THE NW AND THE LAKE WIND
ADV LOOKS ON TRACK FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 41 75 51 / 31 0 0 8
MERIDIAN 77 41 75 45 / 46 0 0 5
VICKSBURG 76 37 76 53 / 26 0 0 10
HATTIESBURG 81 43 77 49 / 48 0 0 3
NATCHEZ 77 39 75 53 / 26 0 0 5
GREENVILLE 75 39 72 52 / 43 0 0 10
GREENWOOD 75 42 72 45 / 44 0 0 9
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR MSZ018-019-
025>037-040>042-047.
LA...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR LAZ007>009-
015-016-023-025.
AR...LAKE WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR ARZ074-075.
&&
CMEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1014 AM CDT WED APR 11 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121514- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1014 AM CDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY OVER EASTERN PORTIONS OF THE OUTLOOK AREA...WHILE A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY FOR AREA EAST OF I-55. THIS WILL BE ALL POSSIBLE AS A COLD FRONT AND UPPER DISTURBANCE PUSH ACROSS THE AREA TODAY. ONLY A FEW INGREDIENTS ARE COMING TOGETHER TO SUPPORT SEVERE STORMS...THUS WE AREA ONLY EXPECTING A FEW ISOLATED STRONG TO SEVERE STORMS ACROSS THE EASTERN AREAS BETWEEN NOON AND 4 PM. THE MAIN RISK FROM THESE STORMS COULD BE LARGE HAIL AND STRONG WIND GUSTS. ALL STORM ACTIVITY IS EXPECTED TO BE EAST AND OUT OF THE REGION BY 4 PM. ...NON PRECIPITATION... AS A COLD FRONT MOVES THROUGH THE AREA TODAY...A FAIRLY STRONG PRESSURE GRADIENT WILL SET UP...ALLOWING FOR BREEZY CONDITIONS ACROSS A PORTION OF THE SERVICE AREA. EXPECT THE STRONGEST WINDS TO OCCUR ALONG AND NORTH OF A LINE FROM VICKSBURG TO KOSCIUSKO TO COLUMBUS. SUSTAINED WINDS BETWEEN 18 AND 25 MPH WILL BE POSSIBLE WITH HIGHER GUSTS. SURFACE WINDS SHOULD SUBSIDE BY 5 AND 6 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE...THURSDAY AND FRIDAY... A STRONG LOW PRESSURE SYSTEM WILL SWEEP ACROSS THE LOWER MISSISSIPPI VALLEY LATE FRIDAY NIGHT AND INTO EARLY SATURDAY. THE COMBINATION OF STRONG WINDS ALOFT...AN UNSTABLE AIRMASS...AND THE PASSAGE OF A STRONG COLD FRONT WILL SUPPORT A POTENTIAL SEVERE WEATHER OUTBREAK ACROSS THE OUTLOOK AREA. THE GREATEST RISK FOR SEVERE WEATHER IS EXPECTED TO BE ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. IN ADDITION TO THE THREAT OF SEVERE WEATHER...THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND SEVERAL INCHES OF PRECIPITATION MAY FALL ACROSS PORTIONS OF THE OUTLOOK AREA. PLEASE CONTINUE TO MONITOR LATER FORECASTS FOR FUTURE UPDATES ON THIS POTENTIAL WEATHER EVENT. ...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS COULD BE NEEDED BRIEFLY THIS AFTERNOON...THEN AGAIN FRIDAY NIGHT INTO EARLY SATURDAY. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Columbus AFB radar (KGWX), 78 km away, was scanning. The volume nearest the first event began at 18:19 UTC.
4 hail. Local standard time, as filed.
Dime to quarter sized hail fell around town.
A developing supercell thunderstorm produced a swath of dime to nickel sized hail across southern Clarke County. The storm continued to intensify as it moved into Alabama.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23060, 23061, 23062, 23063.